# SDR CA071120001

- Difficulty date: November 15, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Dhav DHC8102
- Aircraft time: 20,035 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 2910 · Hydraulic System, Main
- Part: Line
- Part number: 82970010149
- Condition: Chafed
- Location: Hyd System
- Part time: 20,516 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) AIRCRAFT WAS RETURNING TO BASE WHEN THE HYDRAULIC LOW PRESSURE LIGHT ILLUMINATED. UPON SELECTION OF GEAR DOWN A LOUD (BANGING) NOISE WAS HEARD. GEAR EXTENDED NORMALLY, ALTHOUGH THE LOW PRESSURE LIGHTS WERE FLICKERING IN CONJUNCTION WITH THE (BANGING) NOISE. AC WAS PLACED IN HANGER AND HYDRAULIC SYSTEM INSPECTED. THE RESERVOIR WAS FOUND TO BE LOW. RESERVOIR WAS REFILLED AND HYDRAULIC SYSTEM BLED, IT WAS AT THIS TIME THAT FLUID WAS OBSERVED TO BE LEAKING FROM ABOVE THE NR 2 ENGINE EXHAUST PIPE.  UPON FURTHER INSPECTION THE PRESSURE LINE (82970010-149, PRE-MOD 8/670) WAS FOUND TO BE SEVERELY CHAFED. IT APPEARS TO HAVE BEEN CHAFED BY SPIRAL WRAP APPLIED TO THE SUCTION LINE, THE LINE WAS ALSO CLAMPED, BUT IMPROPERLY.   ALL PRE-MOD LINES WERE REMOVED AND REPLACED WITH POST-MOD SS LINES. HYDRAULICS SERVICED AND AIRCRAFT RETURNED TO SERVICE. THIS AIRCRAFT WAS THE ONLY ONE IN OUR FLEET TO HAVE THE PRE-MOD LINES AND ONLY IN THE NR 2 POSITION. BOTH AIRCRAFT NOW HAVE POST-MOD LINES ONLY. (TC NR 20071120001)
